MAUDE Adverse Event Report: NUVASIVE, INC. PCM CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

NUVASIVE, INC. PCM CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 7680365
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 04/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographic images were received that confirmed the anterior migration.The cause of the event is unknown; however, continued pathology may have contributed to the migration event.No falls or impacts have been reported.Labeling review: "risks associated with implants in the spine, including the pcm cervical disc device, are: early or late loosening of the components; disassembly; bending or breakage of any or all of the components; implant migration; malpositioning of the implant; loss of purchase; sizing issues with components; anatomical or technical difficulties.".
 
Event or Problem Description
In 2013 a (b)(6) year old, (b)(6) pound female received a pcm implant at the c5-c6 level.In 2015 the patient began to experience pain in her left arm.Radiographic evaluation confirmed anterior migration of the inferior prosthesis plate.Revision surgery occurred on 4/20/2017 and the prosthesis was explanted and an acdf procedure was performed.The patient has been confirmed to be doing well post-revision.

Brand Name
PCM CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6546457
Report Number2031966-2017-00042
Device Sequence Number16297582
Product Code MJO
UDI-Device Identifier00887517081155
UDI-Public00887517081155
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7680365
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2017
Initial Report FDA Received Date05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient Weight75